Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 263, NWS Goodland, KS

August 8, 2014Red Willow County, Nebraska; Decatur County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 8, 2014, 11:28 PM CDT for Red Willow County, Nebraska; Decatur County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2014, 11:28 PM CDT (04:28 UTC)
Expired
Aug 9, 2014, 12:15 AM CDT
In force
47 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, KS, Red Willow County, NE

The radar

The Goodland radar (KGLD), 141 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2291 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WUUS53 KGLD 090428
SVRGLD
KSC039-NEC145-090515-
/O.NEW.KGLD.SV.W.0263.140809T0428Z-140809T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1128 PM CDT FRI AUG 8 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  SOUTHEASTERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1215 AM CDT

* AT 1126 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  NORTHWEST OF DANBURY...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DANBURY AND LEBANON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4001 10019 4001 10018 3993 10018 3992 10045
      4004 10062 4023 10050 4023 10019
TIME...MOT...LOC 0428Z 301DEG 26KT 4011 10045

HAIL...1.00IN
WIND...60MPH

$$

HUSTED
2 follow-up statements
827 
WWUS53 KGLD 090448
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1048 PM MDT FRI AUG 8 2014

KSC039-090458-
/O.CAN.KGLD.SV.W.0263.000000T0000Z-140809T0515Z/
DECATUR KS-
1148 PM CDT FRI AUG 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DECATUR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 4001 10019 4001 10018 4000 10018 4000 10036
      4008 10045 4023 10038 4023 10019
TIME...MOT...LOC 0448Z 272DEG 25KT 4012 10029

$$

NEC145-090515-
/O.CON.KGLD.SV.W.0263.000000T0000Z-140809T0515Z/
RED WILLOW NE-
1148 PM CDT FRI AUG 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RED WILLOW COUNTY UNTIL 1215 AM CDT...

AT 1146 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
LEBANON...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LEBANON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4001 10019 4001 10018 4000 10018 4000 10036
      4008 10045 4023 10038 4023 10019
TIME...MOT...LOC 0448Z 272DEG 25KT 4012 10029

HAIL...1.00IN
WIND...60MPH

$$

HUSTED
414 
WWUS53 KGLD 090508
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1108 PM MDT FRI AUG 8 2014

NEC145-090518-
/O.EXP.KGLD.SV.W.0263.000000T0000Z-140809T0515Z/
RED WILLOW NE-
1208 AM CDT SAT AUG 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RED WILLOW COUNTY
WILL EXPIRE AT 1115 PM MDT/1215 AM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4001 10019 4001 10018 4000 10018 4000 10036
      4008 10045 4023 10038 4023 10019
TIME...MOT...LOC 0508Z 272DEG 25KT 4012 10011

$$

BULLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:28 PM CDT, 4 hours earlier.

Area forecast discussion, Aug 8, 7:28 PM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
628 PM MDT FRI AUG 8 2014

.UPDATE...
ISSUED AT 623 PM MDT FRI AUG 8 2014

JUST COMPLETED AN UPDATE TO INCREASE POPS AND ADJUST THE
TRENDS/LOCATION OF THOSE POPS. MODELS HAVING A DIFFICULT TIME
GETTING A HANDLE ON THE CURRENT THUNDERSTORM ACTIVITY. THEY ALL
ARE TOO FAR SOUTH AND EAST WITH THEIR HIGHEST POPS WHICH HAS BEEN
THE TREND THE LAST FEW DAYS. SO GOING BY REALITY AND WHERE THE
BEST LIFT IS LOCATED...ADJUSTED THE POPS UP IN THE SOUTHWEST HALF
OF THE AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 120 PM MDT FRI AUG 8 2014

A SERIES OF WEAK SHORTWAVES ARE EVIDENT IN WV LOOP WITHIN GENERALLY
PROGRESSIVE BUT FAIRLY WEAK UPPER FLOW PATTERN. ONE SHORTWAVE WAS
LOCATED OVER WESTERN SOUTH DAKOTA AND MOVING EASTWARD WITH DEEPER
MOISTURE AND DRIER/WARMER MID LEVELS OVERSPREADING THE CENTRAL HIGH
PLAINS THIS AFTERNOON. MOSTLY CLEAR AND DRY CONDITIONS HAVE
RESULTED.

THE BIGGEST CHALLENGE WILL BE MAGNITUDE AND TIMING OF POPS THIS
EVENING AND AGAIN LATE TOMORROW. CONFIDENCE IS NOT PARTICULARLY HIGH
IN THE DEVELOPMENT OF CONVECTION THIS EVENING. VIS SAT SHOWS NO CU
OVER THE WESTERN PORTION OF THE FORECAST AREA YET AND A DOWNWARD
TREND IN SURFACE DEW POINTS. THUS FAR CU AND CONVECTION ARE LIMITED
TO ELEVATED HEATING IN ROCKIES. WILL MAKE A FINAL CALL AFTER A
SECOND LOOK BUT WILL LIKELY TREND POPS DOWN FURTHER FOR THIS
EVENING GIVEN OB/SAT TRENDS AND SHORT TERM CONVECTION ALLOWING
MODEL GUIDANCE.

ANOTHER SHORTWAVE IS REPRESENTED REASONABLY WELL BOTH TEMPORALLY AND
SPATIALLY WITHIN GUIDANCE AND SHOULD MOVE EASTWARD OUT OF COLORADO
AND INTO SOUTHWEST NEBRASKA TOMORROW AFTERNOON. THERMODYNAMIC
ENVIRONMENT WILL BE FAVORABLE FOR FAIRLY ROBUST CONVECTION BY
MID/LATE AFTERNOON WITH MARGINALLY SEVERE HAIL/WIND POSSIBLE WITH
THE STRONGEST STORMS. GIVEN MARGINAL BUT SUFFICIENT SHEAR FOR AT
LEAST TRANSIENT/WEAK STORM ORGANIZATION AND LOW 60 SURFACE DEW POINTS
BENEATH STEEP MID LEVEL LAPSE RATES CONTRIBUTING TO AT LEAST
MODERATE INSTABILITY IN THE 2000-2500 J/KG RANGE...HAVING
MAINTAINED SEVERE WORDING IN HWO. CURRENT THINKING IS THAT
CONVECTION WILL INCREASE COINCIDENT WITH DIABATIC SURFACE HEATING
AND CONVERGENCE ALONG STRENGTHENING LEE TROUGH BY MID AFTERNOON
ACROSS EASTERN COLORADO AND FAR NORTHWEST KANSAS AND SOUTHWEST
NEBRASKA WITH AN EASTWARD PROGRESSION ACROSS THE FORECAST AREA
DURING THE EVENING.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 1252 PM MDT FRI AUG 8 2014

SCATTERED THUNDERSTORMS WILL CONTINUE INTO SATURDAY EVENING BEFORE
DIMINISHING AFTER MIDNIGHT. SYNOPTIC SCALE FORCING NOT
PARTICULARLY IMPRESSIVE...QVECTORS ARE UNFAVORABLE...BUT MAY BE A
WEAK SHORTWAVE TROUGH TOPPING THE RIDGE AND OMEGA FIELDS ARE
FAVORABLE. INSTABILITY/SHEAR SUGGEST ANYTHING THAT DOES DEVELOP
MAY BE SEVERE. ON SUNDAY THE RIDGE WILL SHIFT TO THE FOUR CORNERS
REGION PLACING THE HIGH PLAINS UNDER NORTHWEST FLOW ALOFT. FORCING
WILL ONCE AGAIN BE NEBULOUS...BUT HARD TO ARGUE AGAINST SLIGHT/LOW
CHANCE POPS IN THAT PATTERN WITH ANY EMBEDDED WEAK SHORTWAVE IN
THE FLOW PROBABLY ENOUGH TO TAP INTO WEAK/MODERATE INSTABILITY AND
ZERO CIN DURING PEAK HEATING HOURS. ON MONDAY THE RIDGE MOVES A
LITTLE FURTHER EAST AND WILL BE CENTERED OVER THE CENTRAL ROCKIES.
WEAKER FLOW ALOFT AND WARMING MID LEVELS WILL WORK AGAINST
CONVECTION...BUT ONCE AGAIN WITH WEAK/MODERATE INSTABILITY
FORECAST IN EASTERN COLORADO CANT RULE OUT AN ISOLATED AFTERNOON
THUNDERSTORM WHICH MAY MIGRATE INTO FAR WESTERN KANSAS/SOUTHWEST
NEBRASKA BEFORE DISSIPATING AFTER SUNSET. THE UPPER RIDGE WILL
CONTINUE TO SLOWLY MOVE EAST THROUGH MID WEEK AND THE AXIS NEAR
THE FORECAST AREA ON WEDNESDAY. ESSENTIALLY WENT WITH PERSISTENCE
FOR POPS WITH SLIGHT TO LOW CHANCES DURING THE AFTERNOON AND
EVENING HOURS. STORMS SHOULD NOT BE SEVERE WITH LOW SHEAR UNDER
THE RIDGE. BY LATE WEEK...THE RIDGE IS FORECAST TO RETREAT SOUTH
AND WEST WHICH SHOULD OPEN THE DOOR TO BETTER CHANCES OF
THUNDERSTORMS WITH SHORTWAVE TROUGHS COMING THROUGH THE FLOW OVER
THE RIDGE. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 545 PM MDT FRI AUG 8 2014

BIG QUESTIONS IS HOW FAR EAST DO THE THUNDERSTORMS GET TONIGHT.
PROBLEM HAS BEEN YESTERDAY AND TODAY SO FAR...MODELS ARE DEVELOPING
THUNDERSTORMS/PRODUCING PRECIPITATION TOO FAR EAST AND SOUTH. SO
CONFIDENCE IN THE SOLUTION/FORECAST FOR TONIGHT IS LOW. GOING BY
WHAT APPEARS TO BE WORKING THE BEST WOULD SAY THAT KGLD WILL HAVE
THE BEST CHANCE FOR THUNDERSTORMS.

CONSIDERING THE CURRENT LOCATION OF THE STORMS AND THEIR SPEED...IT
LOOKS LIKE THUNDERSTORMS MAY REACH KGLD AROUND 03Z. JUST HAVE VFR
AT THIS TIME BUT IS LINE FILLS IN AND CONFIDENCE INCREASES COULD
SEE SUB VFR CONDITIONS DEVELOP AND WILL UPDATE APPROPRIATELY.
OTHERWISE FOR TONIGHT IT LOOKS LIKE KMCK COULD SEE A BRIEF PERIOD
OF MVFR VISIBILITIES CAUSED BY FOG.

A STRONGER SHORTWAVE AND A HIGHER CHANCE OF THUNDERSTORMS LOOK TO
OCCUR SATURDAY AFTERNOON. MODELS TIMING HERE LATELY HAS BEEN TO
DEVELOP THUNDERSTORMS TOO FAST/FAR EAST. BELIEVE THERE WILL BE
THUNDERSTORMS BUT MAIN PERIOD LOOKS TO BE JUST AFTER THIS PERIOD
SO INSERTED JUST VCTS AT THIS TIME.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...BULLER
SHORT TERM...BRB
LONG TERM...024
AVIATION...BULLER
Hazardous weather outlook, Aug 8, 11:30 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT FRI AUG 8 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1030 AM MDT FRI AUG 8 2014 /1130 AM CDT FRI AUG 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT. THE MOST INTENSE STORMS WILL BE CAPABLE OF HAIL UP TO
QUARTER SIZE AND DAMAGING WINDS. HOWEVER...WIDESPREAD SEVERE
WEATHER WILL NOT OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING THROUGH
NEXT WEDNESDAY. AT THIS TIME...THE BEST CHANCE FOR SEVERE WEATHER
WILL BE SATURDAY AND SUNDAY AFTERNOONS AND EVENINGS. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 8, 7:30 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
630 PM MDT FRI AUG 8 2014

COZ090-090045-
YUMA COUNTY-
630 PM MDT FRI AUG 8 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLARKVILLE...MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4044 10240 4041 10237 4030 10271 4044 10279
      4044 10278
TIME...MOT...LOC 0030Z 245DEG 20KT 4042 10265

HUSTED
Special weather statement, Aug 8, 7:36 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT FRI AUG 8 2014

COZ091-090045-
KIT CARSON COUNTY-
636 PM MDT FRI AUG 8 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF STRATTON...MOVING EAST AT 20
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3957 10267 3957 10253 3957 10230 3957 10229
      3931 10233 3934 10269
TIME...MOT...LOC 0037Z 270DEG 16KT 3945 10255

HUSTED
Special weather statement, Aug 8, 9:07 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
807 PM MDT FRI AUG 8 2014

NEZ079-090230-
DUNDY-
807 PM MDT FRI AUG 8 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...

AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
IMPERIAL TO CHAMPION TO 10 MILES SOUTHWEST OF CHAMPION...MOVING EAST
AT 30 MPH.

PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4017 10132 4030 10204 4036 10193 4035 10133
TIME...MOT...LOC 0207Z 284DEG 25KT 4057 10156 4042 10166
          4037 10184

HUSTED
Special weather statement, Aug 8, 10:20 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
920 PM MDT FRI AUG 8 2014

NEZ080-081-090345-
HITCHCOCK-RED WILLOW-
1020 PM CDT FRI AUG 8 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
CULBERTSON TO TRENTON TO 10 MILES SOUTHWEST OF TRENTON...MOVING EAST
AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4000 10056 4001 10121 4035 10099 4035 10034
TIME...MOT...LOC 0320Z 273DEG 34KT 4037 10085 4019 10096
          4004 10106

HUSTED
Special weather statement, Aug 8, 10:43 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
943 PM MDT FRI AUG 8 2014

NEZ080-081-090415-
HITCHCOCK-RED WILLOW-
1043 PM CDT FRI AUG 8 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
MCCOOK TO CULBERTSON TO 10 MILES NORTHWEST OF HERNDON...MOVING EAST
AT 30 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  MCCOOK BY 1100 PM CDT...
  INDIANOLA BY 1115 PM CDT...

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4000 10051 4001 10102 4021 10092 4036 10082
      4035 10033
TIME...MOT...LOC 0343Z 273DEG 25KT 4035 10065 4021 10078
          4001 10091

HUSTED
Special weather statement, Aug 8, 11:12 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1112 PM CDT FRI AUG 8 2014

NEZ081-090445-
RED WILLOW-
1112 PM CDT FRI AUG 8 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
INDIANOLA TO 5 MILES EAST OF MCCOOK TO TRAER...MOVING EAST AT 30 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  BARTLEY BY 1125 PM CDT...
  DANBURY BY 1130 PM CDT...
  LEBANON BY 1140 PM CDT...

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4035 10019 4000 10019 4001 10076 4006 10076
      4036 10058 4035 10020
TIME...MOT...LOC 0412Z 272DEG 28KT 4034 10036 4020 10049
          3999 10062

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:07 PM CDTSpecial Weather StatementGLDDundy23 min
Aug 8, 10:20 PM CDTSpecial Weather StatementGLDHitchcock, Red Willow25 min
Aug 8, 10:43 PM CDTSpecial Weather StatementGLDRed Willow32 min
Aug 8, 11:12 PM CDTSpecial Weather StatementGLDRed Willow33 min
Aug 9, 4:46 PM CDTSpecial Weather StatementGLDDundy44 min
Aug 9, 4:55 PM CDTSevere Thunderstorm WarningGLDDundy37 min
Aug 9, 6:45 AM CDTDense Fog AdvisoryGLDCheyenne, Gove, Greeley, Logan, Rawlins, Sheridan and 4 more4 hr
Aug 9, 3:41 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman64 min
Aug 9, 3:50 PM CDTTornado Warning Tornado observedGLDCheyenne25 min
Aug 9, 4:01 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace59 min
Aug 9, 4:08 PM CDTTornado WarningGLDCheyenne, Sherman52 min
Aug 9, 4:50 PM CDTSevere Thunderstorm WarningGLDWallace55 min
Aug 9, 4:59 PM CDTTornado Warning Tornado observedGLDCheyenne, Sherman46 min
Aug 9, 5:16 PM CDTSevere Thunderstorm WarningGLDCheyenne17 min
Aug 9, 5:34 PM CDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita37 min
Aug 9, 5:41 PM CDTSpecial Weather StatementGLDSherman64 min
Aug 9, 6:17 PM CDTSevere Thunderstorm WarningGLDLogan, Rawlins, Sherman, Thomas, Wallace58 min
Aug 9, 6:29 PM CDTTornado WarningGLDLogan, Thomas31 min
Aug 9, 6:38 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita67 min
Aug 9, 6:43 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas62 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.